Alert archive / Tennessee / Winter Storm Warnings in 2008

Winter Storm Warning 2, NWS Morristown, TN

January 16, 20086 counties in Virginia; 9 counties in Tennessee

NWS Morristown, TN issued this winter storm warning at Jan 16, 2008, 3:23 PM EST for 6 counties in Virginia; 9 counties in Tennessee. It took effect at Jan 16, 2008, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 16, 2008, 3:23 PM EST (20:23 UTC)
In effect from
Jan 16, 2008, 9:00 PM EST
Expired
Jan 17, 2008, 9:54 AM EST
In force
13 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 78 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KMRX 162023
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 PM EST WED JAN 16 2008

...WINTRY MIX EXPECTED ACROSS EAST TENNESSEE... SOUTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA TONIGHT AND THURSDAY MORNING...

.AN AREA OF LOW PRESSURE DEVELOPING ACROSS THE NORTHERN GULF OF
MEXICO WILL MOVE NORTHEAST TOWARD THE COASTAL CAROLINAS BY
THURSDAY. MEANWHILE A RIDGE OF HIGH PRESSURE OVER THE MID ATLANTIC
STATES WILL KEEP COLD DRY AIR IN PLACE AT THE SURFACE. MOISTURE
WILL BE LIFTED OVER THE COLD AIR...PRODUCING WIDESPREAD
PRECIPITATION OVER THE AREA.

THE PRECIPITATION IS EXPECTED TO BEGIN AS A MIX OF SNOW AND
SLEET...POSSIBLY MIXED WITH RAIN...THIS EVENING FOR AREAS SOUTH OF
INTERSTATE 40. THE MIXTURE WITH CHANGE TO RAIN FOR THE SOUTHERN
AREAS EARLY THURSDAY MORNING. FOR THE NORTHERN HALF OF THE REGION...
SNOW AND SLEET WILL BEGIN BY MIDNIGHT...POSSIBLY ENDING AS RAIN
THURSDAY MORNING. THERE MAY BE A BRIEF PERIOD OF FREEZING RAIN ACROSS
SOUTHWEST NORTH CAROLINA OVERNIGHT.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS WEATHER SITUATION.

TNZ018-041-043-045-047-072-074-170430-
/O.UPG.KMRX.WW.Y.0001.080117T0300Z-080117T1700Z/
/O.NEW.KMRX.WS.W.0002.080117T0200Z-080117T1400Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
323 PM EST WED JAN 16 2008

...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
EST THURSDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

A MIXTURE OF SNOW AND SLEET WILL DEVELOP OVERNIGHT AND CONTINUE THROUGH
EARLY THURSDAY MORNING. SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES
ARE EXPECTED.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING
CONDITIONS. TRAVEL IS DISCOURAGED.  IF TRAVEL IS UNAVOIDABLE...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

TNZ081>086-098>101-170430-
/O.EXB.KMRX.WW.Y.0001.080116T2300Z-080117T1100Z/
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
323 PM EST WED JAN 16 2008 /223 PM CST WED JAN 16 2008/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM EST /5 PM CST/
THIS EVENING TO 6 AM EST /5 AM CST/ THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM EST /5 PM CST/
THIS EVENING TO 6 AM EST /5 AM CST/ THURSDAY. 

A MIXTURE OF SNOW AND SLEET WILL DEVELOP EARLY THIS EVENING AND
CONTINUE THROUGH MIDNIGHT BEFORE MIXING WITH AND CHANGING TO LIGHT
RAIN BY SUNRISE THURSDAY. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE
ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE HIGHER 
ELEVATIONS...SUCH AS LOOKOUT MOUNTAIN AND THE PLATEAU. A BRIEF PERIOD
OF FREEZING RAIN IS POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ012>014-035>040-067>071-073-170430-
/O.EXB.KMRX.WW.Y.0001.080117T0200Z-080117T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE
323 PM EST WED JAN 16 2008

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
8 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
8 AM EST THURSDAY. 

A MIXTURE OF SNOW AND SLEET WILL DEVELOP BETWEEN 8 AND 10 PM THIS
EVENING. THE PRECIPITATION WILL MIX WITH AND CHANGE TO LIGHT RAIN
BEFORE ENDING THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE ANTICIPATED. A BRIEF PERIOD OF FREEZING RAIN IS
POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

NCZ060-061-TNZ087-102-170430-
/O.EXT.KMRX.WW.Y.0001.080116T2300Z-080117T1100Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
323 PM EST WED JAN 16 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM EST THURSDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM EST THURSDAY. 

A MIXTURE OF SNOW AND SLEET WILL DEVELOP EARLY THIS EVENING AND
CONTINUE THROUGH MIDNIGHT BEFORE MIXING WITH AND CHANGING TO LIGHT
RAIN BY SUNRISE THURSDAY. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE HIGHER
ELEVATIONS. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ015>017-042-044-046-VAZ001-002-005-006-008-170430-
/O.EXT.KMRX.WW.Y.0001.080117T0400Z-080117T1500Z/
HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
323 PM EST WED JAN 16 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING
TO 10 AM EST THURSDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 11 PM THIS
EVENING TO 10 AM EST THURSDAY. 

A MIXTURE OF SNOW AND SLEET WILL DEVELOP BY MIDNIGHT AND CONTINUE
THROUGH MID-MORNING THURSDAY. THE PRECIPITATION MAY MIX WITH OR
CHANGE TO RAIN BEFORE ENDING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES
ARE ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS THE
HIGHER ELEVATIONS. A BRIEF PERIOD OF FREEZING RAIN IS POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

DH
3 follow-up statements
000 
WWUS44 KMRX 170403 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1103 PM EST WED JAN 16 2008

...WINTRY MIX EXPECTED ACROSS EAST TENNESSEE... SOUTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA OVERNIGHT AND THURSDAY MORNING...

.AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF
MEXICO WILL MOVE NORTHEAST TOWARD THE COASTAL CAROLINAS. MEANWHILE
A RIDGE OF HIGH PRESSURE OVER THE MID ATLANTIC STATES WILL KEEP
COLD DRY AIR IN PLACE AT THE SURFACE. MOISTURE WILL BE LIFTED OVER
THE COLD AIR...PRODUCING WIDESPREAD PRECIPITATION OVER THE AREA.

THE PRECIPITATION WILL SPREAD FROM SOUTHWEST TO NORTHEAST ACROSS
THE AREA. PRECIPITATION WILL BEGIN AS SNOW...THEN TRANSITION TO A
MIX OF SNOW AND SLEET BEFORE CHANGING TO RAIN BY THURSDAY
MORNING.THE PRECIPITAITON IS EXPECTED TO END BY THURSDAY AFTERNOON.

TNZ018-041-043-045-047-072-074-171000-
/O.CON.KMRX.WS.W.0002.000000T0000Z-080117T1400Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
1103 PM EST WED JAN 16 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST
THURSDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM EST THURSDAY.

SNOW WILL CONTINUE OVERNIGHT...AND MAY MIX WITH SOME SLEET TOWARD
SUNRISE. SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE EXPECTED.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING
CONDITIONS. TRAVEL IS DISCOURAGED.  IF TRAVEL IS UNAVOIDABLE...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

NCZ060-061-TNZ087-102-171000-
/O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
1103 PM EST WED JAN 16 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
THURSDAY. 

A MIXTURE OF SNOW AND SLEET WILL CONTINUE THROUGH AROUND 2 AM BEFORE
MIXING WITH AND CHANGING TO RAIN BY SUNRISE THURSDAY. ADDITIONAL SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED WITH THE HEAVIER
AMOUNTS GENERALLY ACROSS THE HIGHER ELEVATIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ081>086-098>101-171000-
/O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
1103 PM EST WED JAN 16 2008 /1003 PM CST WED JAN 16 2008/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM
CST/ THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM
CST/ THURSDAY. 

A MIXTURE OF SNOW AND SLEET WILL CHANGE TO RAIN BY EARLY MORNING.
ADDITIONAL SNOW ACCUMULATIONS OF AROUND 1 INCH ARE ANTICIPATED.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ012>014-035>040-067>071-073-171000-
/O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1300Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE
1103 PM EST WED JAN 16 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST
THURSDAY. 

A MIXTURE OF SNOW AND SLEET WILL FALL ACROSS THE CENTRAL TENNESSEE
VALLEY THROUGH EARLY THURSDAY MORNING. THE PRECIPITATION WILL MIX
WITH AND CHANGE TO RAIN BEFORE ENDING THURSDAY MORNING. SNOW
ACCUMULATIONS OF 1 TO 3 INCHES ARE ANTICIPATED. 

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ015>017-042-044-046-VAZ001-002-005-006-008-171000-
/O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/
HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
1103 PM EST WED JAN 16 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY. 

SNOW IS EXPECTED OVERNIGHT...THEN A MIXTURE OF SNOW AND SLEET WILL
DEVELOP BEFORE SUNRISE. THE PRECIPITATION MAY MIX WITH OR CHANGE TO
RAIN BEFORE ENDING THURSDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 4
INCHES ARE ANTICIPATED WITH THE HEAVIER AMOUNTS GENERALLY ACROSS
THE HIGHER ELEVATIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$
000 
WWUS44 KMRX 170912
WSWMRX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 AM EST THU JAN 17 2008

...WINTRY MIX EXPECTED ACROSS EAST TENNESSEE... SOUTHWEST NORTH
CAROLINA AND SOUTHWEST VIRGINIA THROUGH THURSDAY AFTERNOON...

.AN AREA OF LOW PRESSURE OVER THE NORTHERN GULF OF MEXICO WILL
MOVE NORTHEAST TOWARD THE COASTAL CAROLINAS. MEANWHILE A RIDGE OF
HIGH PRESSURE OVER THE MID ATLANTIC STATES IS IN PLACE AT THE
SURFACE. MOISTURE WILL BE LIFTED OVER THE COLD AIR...PRODUCING
WIDESPREAD PRECIPITATION OVER THE AREA.

THE PRECIPITATION WILL CONTINUE SPREADING ACROSS THE AREA.
PRECIPITATION WILL CONTINUE AS SNOW ACROSS NORTHEAST TENNESSEE AND
SOUTHWEST VIRGINIA...THEN TRANSITION TO A MIX OF SNOW AND SLEET BEFORE
CHANGING TO FREEZING RAIN AND RAIN LATER THIS MORNING AND AFTERNOON.
THE PRECIPITAITON IS EXPECTED TO END BY LATE THURSDAY AFTERNOON.

TNZ017-044-046-VAZ002-005-006-008-171715-
/O.UPG.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/
/O.EXB.KMRX.WS.W.0002.000000T0000Z-080117T2100Z/
SULLIVAN-WASHINGTON TN-NORTHWEST CARTER-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...JOHNSON CITY...
ELIZABETHTON...WISE...GATE CITY...LEBANON...ABINGDON
412 AM EST THU JAN 17 2008

...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO CONTINUE THROUGH THE EARLY MORNING
HOURS...THEN CHANGE TO A MIXTURE OF SNOW AND SLEET AROUND SUNRISE.
THE PRECIPITATION MAY MIX WITH OR CHANGE TO FREEZING RAIN AND RAIN
BEFORE ENDING THURSDAY AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 4
INCHES ARE ANTICIPATED WITH THE LOCALLY HIGHER AMOUNTS ACROSS THE
HIGHER ELEVATIONS. ALSO UP TO ONE QUARTER INCH OF ICE MAY
ACCUMULATE ON TOP OF THE SNOW AND SLEET.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING
CONDITIONS. TRAVEL IS DISCOURAGED.  IF TRAVEL IS UNAVOIDABLE...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

TNZ018-041-043-045-047-072-074-171715-
/O.EXT.KMRX.WS.W.0002.000000T0000Z-080117T2100Z/
JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-
SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-
INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK...
ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG
412 AM EST THU JAN 17 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON. 

SNOW WILL CONTINUE EARLY THIS MORNING...AND MAY MIX WITH SOME
SLEET TOWARD SUNRISE. LATER THIS MORNING AND INTO THE AFTERNOON THE
SNOW AND SLEET IS EXPECTED TO CHANGE TO FREEZING RAIN AND RAIN
BEFORE ENDING. SNOW ACCUMULATIONS BETWEEN 3 AND 6 INCHES ARE
EXPECTED. ALSO UP TO ONE QUARTER INCH OF ICE MAY ACCUMULATE ON TOP
OF THE SNOW AND SLEET.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED...CAUSING HAZARDOUS DRIVING
CONDITIONS. TRAVEL IS DISCOURAGED.  IF TRAVEL IS UNAVOIDABLE...
KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

$$

TNZ012>014-035>040-067>071-073-171500-
/O.EXT.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER-
HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
NORTH SEVIER-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE...
MORRISTOWN...NEWPORT...KINGSTON...LENOIR CITY...KNOXVILLE...
DANDRIDGE...MARYVILLE...SEVIERVILLE
412 AM EST THU JAN 17 2008

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

A MIXTURE OF SLEET...SNOW...RAIN AND FREEZING RAIN WILL CONTINUE
ACROSS THE CENTRAL TENNESSEE VALLEY THROUGH THURSDAY MORNING. THE
SNOW ACCUMULATIONS OF 1 TO 2 INCHES WITH LIGHT ICE ACCUMULATIONS
ARE POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

NCZ060-061-TNZ087-102-171100-
/O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/
CHEROKEE-CLAY-SOUTHEAST MONROE-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...COKER CREEK...
DUCKTOWN
412 AM EST THU JAN 17 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING. 

A MIXTURE OF SNOW...SLEET...FREEZING RAIN AND RAIN WILL CONTINUE
BEFORE CHANGING TO ALL RAIN BY SUNRISE THURSDAY. ADDITIONAL SNOW
ACCUMULATIONS OF 1 TO 2 INCHES AND LIGHT ICE ACCUMULATIONS ARE
POSSIBLE WITH THE HIGHER SNOWFALL AMOUNTS GENERALLY ACROSS THE
HIGHER ELEVATIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ081>086-098>101-171100-
/O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1100Z/
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-MARION-
HAMILTON-BRADLEY-WEST POLK-
INCLUDING THE CITIES OF...DUNLAP...PIKEVILLE...DAYTON...DECATUR...
ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND...BENTON
412 AM EST THU JAN 17 2008 /312 AM CST THU JAN 17 2008/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM
CST/ EARLY THIS MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST /5 AM
CST/ EARLY THIS MORNING. 

A MIXTURE OF RAIN AND FREEZING RAIN WILL CONTINUE THROUGH EARLY
MORNING BEFORE CHANGING TO ALL RAIN. LIGHT ICE ACCUMULATIONS ARE
POSSIBLE.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TNZ015-016-042-VAZ001-171500-
/O.CON.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/
HANCOCK-HAWKINS-NORTHWEST GREENE-LEE-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...
GREENEVILLE...JONESVILLE
412 AM EST THU JAN 17 2008

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

LIGHT SNOW IS EXPECTED THROUGH EARLY MORNING...THEN THE SNOW WILL
MIX WITH SLEET BEFORE SUNRISE. THE PRECIPITATION MAY MIX WITH OR
CHANGE TO FREEZING RAIN AND RAIN BEFORE ENDING THURSDAY MORNING.
SNOW ACCUMULATIONS OF 1 TO 3 INCHES AND LIGHT ICE ACCUMULATION ARE
POSSIBLE WITH THE HIGHER SNOW AMOUNTS ACROSS THE HIGHER ELEVATIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...
AND/OR FREEZING RAIN ARE EXPECTED OR OCCURRING...BUT
ACCUMULATIONS ARE EXPECTED TO BE LIGHT.  DRIVING AND WALKING MAY
BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR
SNOW AND ICE COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST
TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR
DESTINATION.

$$

TD
000 
WWUS44 KMRX 171454 AAA
WSWMRX

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
954 AM EST THU JAN 17 2008

...WINTER WEATHER EVENT ENDING ACROSS THE REGION...

.THE LOW PRESSURE SYSTEM RESPONSIBLE FOR OUR WINTRY WEATHER WAS
MOVING QUICKLY NORTHEAST AWAY FORM THE SOUTHERN APPALACHIANS THIS
MORNING. PRECIPITATION HAD ENDED OR CHANGED TO LIGHT RAIN...EVEN
ACROSS MOST OF EXTREME SOUTHWESTERN VIRGINIA...ALLOWING ALL
ADVISORIES AND WARNINGS TO EXPIRE OR BE CANCELLED EARLY. 

MOTORIST SHOULD WATCH OUT FOR SLICK SPOTS ON AREA ROADS...
BRIDGES AND OVERPASSES...ESPECIALLY ACROSS SOUTHWESTERN VIRGINIA
AND NORTHEAST TENNESSEE. 

TNZ017-018-041-043>047-072-074-VAZ002-005-006-008-171600-
/O.CAN.KMRX.WS.W.0002.000000T0000Z-080117T2100Z/
SULLIVAN-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...KINGSPORT...BRISTOL...MOUNTAIN CITY...
COSBY...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON...
ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...GATE CITY...
LEBANON...ABINGDON
954 AM EST THU JAN 17 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
WINTER STORM WARNING. 

PRECIPITATION HAD ENDED OR CHANGED TO LIGHT RAIN...EVEN
ACROSS MOST OF EXTREME SOUTHWESTERN VIRGINIA...ALLOWING ALL
ADVISORIES AND WARNINGS TO EXPIRE OR BE CANCELLED EARLY. 

MOTORIST SHOULD WATCH OUT FOR SLICK SPOTS ON AREA ROADS...
BRIDGES AND OVERPASSES...ESPECIALLY ACROSS SOUTHWESTERN VIRGINIA
AND NORTHEAST TENNESSEE. 


$$

TNZ012>016-035>040-042-067>071-073-VAZ001-171600-
/O.CAN.KMRX.WW.Y.0001.000000T0000Z-080117T1500Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE-ROANE-LOUDON-
KNOX-JEFFERSON-NW BLOUNT-NORTH SEVIER-LEE-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...
KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE...MARYVILLE...
SEVIERVILLE...JONESVILLE
954 AM EST THU JAN 17 2008

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

PRECIPITATION HAD ENDED ACROSS EAST TENNESSEE...ALLOWING ALL
ADVISORIES AND WARNINGS TO EXPIRE OR BE CANCELLED EARLY.


$$

TG

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 9:40 AM EST, 5 hours 43 minutes earlier.

Area forecast discussion, Jan 16, 9:40 AM EST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
940 AM EST WED JAN 16 2008

.DISCUSSION...FOR TODAY JUST EXPECT TO SEE CLOUDS STEADILY INCREASE
AS ANY PRECIPITATION (PCPN) DOES NOT OCCUR UNTIL GENERALLY AFTER
17/00Z. STILL AN INTERESTING MIX OF WINTRY PCPN LOOKS ON TAP FOR
TONIGHT. THE SURFACE LOW IS CURRENTLY WELL TO OUR SOUTH OVER THE
CENTRAL GULF OF MEXICO...THUS IT LOOKS TO BE WELL AFTER 12Z THURSDAY
BEFORE THE WARM AIR ADVECTION STARTS TO TAKE EFFECT AND CAUSE A
CHANGING OF PCPN TYPES. HOWEVER...LATEST MODEL DATA PER SOUNDINGS
AND LOW LEVEL TEMPERATURES/THICKENESSES INDICATE MOSTLY LIGHT RAIN
BY THURSDAY AFTERNOON...EVEN IN THE COLDEST AREAS SUCH AS NE TN AND
SW VA.

CONSIDERING ALL OF THE ABOVE...CURRENT FORECAST APPEARS ON TRACK AND
WILL DEFER ANY SIGNIFICANT CHANGES UNTIL THE AFTERNOON PACKAGE AFTER
12Z OPERATIONAL MODELS AND ENSEMBLES HAVE BEEN VIEWED. WILL UPDATE
GRIDS FOR HOURLY CONDITIONS AND CHANGE MOSTLY SUNNY IN ZFPMRX TO
INCREASING CLOUDS. WINTER WEATHER ADVISORY WILL BE UPDATED AS WELL
PRIOR TO NOON EST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  47  34  43  31  47 /  20 100  50  10  10
KNOXVILLE AIRPORT, TN    44  32  42  29  45 /  10 100  70  10  10
OAK RIDGE, TN            45  32  41  29  44 /  10  90  60  20  10
TRI CITIES AIRPORT, TN   45  30  36  27  42 /   0 100 100  20  20
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST
     THURSDAY FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST
     THURSDAY FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
     COCKE SMOKY MOUNTAINS...EAST POLK...HANCOCK...HAWKINS...
     JOHNSON...NORTHWEST CARTER...NORTHWEST GREENE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...SULLIVAN...UNICOI...WASHINGTON TN.

VA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 12 PM EST
     THURSDAY FOR THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...
     WASHINGTON...WISE.

&&

TG
Hazardous weather outlook, Jan 16, 5:30 AM EST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
530 AM EST WED JAN 16 2008

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-171100-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
530 AM EST WED JAN 16 2008 /430 AM CST WED JAN 16 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WINTERY PRECIPITATION WILL BEGIN THIS EVENING AND CONTINUE INTO
THURSDAY. A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT THROUGH
THURSDAY MORNING FOR SOUTHWEST NORTH CAROLINA...THE MOUNTAINS OF
EAST TENNESSEE AND SOUTHWEST VIRGINIA. A COUPLE INCHES OF SNOW AND
SOME LIGHT ICE ACCUMULATION IS POSSIBLE FOR THESE AREAS. SEE
MEMWSWMRX.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 16, 4:13 AM ESTWinter Weather AdvisoryMRXLee, Russell, Scott, Washington, Wise, City of Bristol and 1 more30 hr

Nearby

Winter Storm Warnings in Tennessee, 2008Winter Storm Warnings in Virginia, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.